Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 118, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 9, 2007, 5:45 PM CDT for Kittson County, Minnesota. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 9, 2007, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 164 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:55 PM CDT | HAIL 1.25 | 10 Ne Lancaster, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 092245 SVRFGF MNC069-092345- /O.NEW.KFGF.SV.W.0118.070809T2245Z-070809T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 545 PM CDT THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KITTSON COUNTY IN NORTHWEST MINNESOTA... * UNTIL 645 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 11 MILES WEST OF CARIBOU...OR 43 MILES WEST OF ROSEAU...MOVING TO THE SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 6 MILES SOUTHWEST OF CARIBOU AT 605 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4901 9663 4900 9687 4859 9641 4899 9643 $$ HOPPES
3 follow-up statements
000 WWUS53 KFGF 092304 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 604 PM CDT THU AUG 9 2007 MNC069-092345- /O.CON.KFGF.SV.W.0118.000000T0000Z-070809T2345Z/ KITTSON MN- 604 PM CDT THU AUG 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHEASTERN KITTSON COUNTY... AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 8 MILES SOUTHWEST OF CARIBOU...OR 39 MILES WEST OF ROSEAU...MOVING TO THE SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN KITTSON COUNTY AT 620 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4901 9663 4900 9687 4859 9641 4899 9643 $$ HOPPES
000 WWUS53 KFGF 092313 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 613 PM CDT THU AUG 9 2007 MNC069-092345- /O.CON.KFGF.SV.W.0118.000000T0000Z-070809T2345Z/ KITTSON MN- 613 PM CDT THU AUG 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHEASTERN KITTSON COUNTY... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 8 MILES SOUTHWEST OF CARIBOU...OR 36 MILES WEST OF ROSEAU...MOVING TO THE SOUTHEAST AT 15 MPH. AN INCH AND A QUARTER SIZE HAIL FELL 10 MILES NORTHEAST OF LANCASTER AT 555 PM CDT. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN KITTSON COUNTY AT 620 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4901 9663 4900 9687 4859 9641 4899 9643 $$ HOPPES
000 WWUS53 KFGF 092343 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 643 PM CDT THU AUG 9 2007 MNC069-092353- /O.EXP.KFGF.SV.W.0118.000000T0000Z-070809T2345Z/ KITTSON MN- 643 PM CDT THU AUG 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KITTSON COUNTY WILL EXPIRE AT 645 PM CDT... AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 9 MILES NORTHEAST OF LAKE BRONSON...OR 33 MILES WEST OF ROSEAU...MOVING TO THE SOUTHEAST AT 15 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 645 PM CDT. LAT...LON 4901 9663 4900 9687 4859 9641 4899 9643 $$ HOPPES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:29 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 9, 4:29 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 429 PM CDT THU AUG 9 2007 .UPDATE... WILL DO A QUICK UPDATE TO ADD SOME EVENING THUNDER TO NW MN. THERE IS A BAND OF STORMS SOUTH OF YWG...THAT SHOULD BUILD SOUTH INTO THE ROSEAU...LAKE OF THE WOODS COUNTIES THROUGH THE EVENING WHERE CAPES ARE AROUND 2000 J/KG ALONG WITH A WEAK SFC TROUGH AND ABOUT 30KT OF SHEAR. WILL ISSUE A FORECAST UPDATE TO TWEAK WX GRIDS SHORTLY. && .PREV DISCUSSION... /ISSUED 255 PM CDT THU AUG 9 2007/ SHORT TERM...MAIN FORECAST CHALLENGES ARE TEMPERATURES AND PRECIPITATION. LATEST SURFACE ANALYSIS SHOWS WEAK WEATHER SYSTEMS OVER THE AREA...WITH LOW PRESSURE OVER NW MN AND HIGH PRESSURE IN E ND. WHEN COMPARING MODELS...MODELS ARE SIMILAR IN OVERALL SURFACE PATTERN...BUT STILL HAVE SOME DIFFERENCES IN THERMODYNAMIC PROFILES AND TIMING. THUS...STILL USED MODEL COMPROMISE FOR FORECAST. THE WEAK HIGH PRESSURE SYSTEM SHIFTS E TONIGHT AS ANOTHER LOW PRESSURE SYSTEM MOVES TOWARDS THE N PLAINS FROM THE W. THIS STRONGER LOW PRESSURE SYSTEM WILL BRING THE NEXT CHANCE FOR THUNDERSTORM ACTIVITY FOR AFTER MIDNIGHT TONIGHT INTO SAT. DEPENDING ON HOW THE WARM AIR ADVECTION BAND SETS UP AHEAD OF THE LOW...THERE IS THE POTENTIAL FOR THUNDERSTORM ACTIVITY TO DEVELOP IN W AND CENTRAL ND AND MOVE INTO E ND AFTER MIDNIGHT TONIGHT. SOME STORMS COULD BECOME SEVERE...BUT WITH THE CONTINUED UNCERTAINTIES ON DEVELOPMENT AND TRACK...WILL NOT PUT SEVERE WORDING IN GRIDS FOR TONIGHT OR TOMORROW AT THIS TIME. LATER SHIFTS WILL NEED TO CONTINUE TO MONITOR AND ADD SEVERE WORDING IF NECESSARY. THE SURFACE LOW TRACKS THROUGH SD ON FRI INTO SAT...KEEPING THE AREA IN A GOOD LOCATION FOR CONTINUED THUNDERSTORM REDEVELOPMENT DUE TO STRONG 850MB Q-VECTOR CONVERGENCE AND 700MB LIFT IN CONJUNCTION WITH A SURFACE BOUNDARY. THUS...KEPT CHANCES FOR THUNDERSTORMS IN FORECAST UNTIL SAT NIGHT...WHEN THE LOW FINALLY MOVES E OF THE AREA. SURFACE HIGH PRESSURE WILL DOMINATE FOR SUN...SO KEPT FORECAST DRY. LONG TERM...(MON-THU)...THE LONG TERM WILL START OFF WITH AN H500 RIDGE EXTENDING INTO THE REGION FROM AN UPPER LEVEL HIGH OVER THE CENTRAL PLAINS. GFS AND ECMWF ARE FAIRLY CONSISTENT ON THE POSITION OF THE RIDGE THROUGH TUE NIGHT. BOTH MODELS DO SHOW THE HIGH BEGIN TO RETROGRADE BY WED...RESULTING IN SLIGHTLY MORE ZONAL FLOW OVER THE CWA. MODELS ALSO BEGIN TO DEVIATE ON A PACIFIC UPPER LEVEL TROF APPROACHING THE W COAST...WITH THE ECMWF SLIGHTLY FASTER. OVERALL...THE MAIN CHALLENGE WILL BE TIMING OF SFC FEATURES. BOTH MODELS DEPICT A SFC LOW OVER EXTREME E MT SUN EVENING...WITH THE GFS MOVING THE LOW ACROSS ND AND INTO S MB. ADDED 20 POPS INTO THE ZONES MAINLY FOR MON AFTERNOON...AND KEPT 20 POPS ON THE MN SIDE OVERNIGHT. STRONG S FLOW AHEAD OF THIS LOW SHOULD MAKE MON THE WARMEST DAY IN THE LONG TERM...ALTHOUGH MAX TEMPS WILL ONLY BE A COUPLE OF DEGREES ABOVE SEASONAL NORMS. BEYOND TUE...MODEL INCONSISTENCIES BETWEEN RUNS BRINGING LOW CONFIDENCE FOR ANY SIGNIFICANT PRECIP. 12Z GFS SHOWS A LOW TRACK ACROSS SD TUE NIGHT AND WED. THUS...I PUT IN A SLIGHT CHANCE OF POPS ACROSS THE S FOR TUE NIGHT. THEN AN UPPER LEVEL WAVE MAY PUSH THROUGH THE NE WED NIGHT...ALTHOUGH CONFIDENCE IS LOW AT THIS TIME. AVIATION...VFR WITH NW FLOW LATE THIS AFTERNOON THROUGH THE EVENING HOURS. A LOW PRESSURE SYSTEM APPROACHING FROM THE W WILL CAUSE WINDS TO SHIFT NE OVERNIGHT...AND TO THE SE BY SUNRISE. CALMEST WINDS SHOULD BE IN THE KBJI AREA...THUS TOOK VIS DOWN TO IFR TOMORROW MORNING. INCREASED CLOUD COVER AND A TIGHTENING PRESSURE GRADIENT SHOULD KEEP VFR VISIBILITIES AT KGFK...HOWEVER COULD SEE SOME MVFR VISIBILITIES AT KFAR. EXPECT TO SEE SOME ISOLATED SHOWERS OR THUNDERSTORMS IN E ND NEAR THE END OF THE TAF PERIOD...HOWEVER CIGS SHOULD REMAIN VFR. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, Aug 9, 6:14 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 614 AM CDT THU AUG 9 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 614 AM CDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN NORTH DAKOTA AFTER MIDNIGHT TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE FROM FRIDAY INTO SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA LATE FRIDAY AFTERNOON INTO THE EVENING HOURS. ADDITIONAL THUNDERSTORM CHANCES EXIST MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY EVENING. TG
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.